Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The sectional category of spherical fibrations

Author: Don Stanley
Journal: Proc. Amer. Math. Soc. 128 (2000), 3137-3143
MSC (1991): Primary 55R25, 55P62; Secondary 55M30
Published electronically: April 28, 2000
MathSciNet review: 1691006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We give homological conditions which determine sectional category, secat, for rational spherical fibrations. In the odd dimensional case the secat is the least power of the Euler class which is trivial. In the even dimensional case secat is one when a certain homology class in twice the dimension of the sphere is $-1$ times a square. Otherwise secat is two. We apply our results to construct a fibration $p$ such that $\mathrm{secat}(p)=2$ and genus $(p)=\infty$. We also observe that secat, unlike cat, can decrease in a field extension of $\mathbb{Q} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55R25, 55P62, 55M30

Retrieve articles in all journals with MSC (1991): 55R25, 55P62, 55M30

Additional Information

Don Stanley
Affiliation: II Mathematisches Institut, Freie Univerität Berlin, Arnimallee 3, D-14195 Berlin, Germany
Address at time of publication: Max-Plank-Institut für Mathematik, Vivatsgasse 7, D-53111 Bonn, Germany

PII: S 0002-9939(00)05468-X
Keywords: Sectional category, spherical fibrations, rational homotopy theory, Lusternik-Schnirelmann category
Received by editor(s): December 10, 1998
Published electronically: April 28, 2000
Additional Notes: This work was supported by DFG grant Sche 328/2-1
Dedicated: This paper is dedicated to my son Russell
Communicated by: Ralph L. Cohen
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia